Alert archive / Minnesota / Heat Advisories in 2025
Heat Advisory 9, NWS Twin Cities, MN
NWS Twin Cities, MN issued this heat advisory at Jul 27, 2025, 2:58 PM CDT for 22 counties in Minnesota. It took effect at Jul 28, 2025, 12:00 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2025, 2:58 PM CDT (19:58 UTC)
- In effect from
- Jul 28, 2025, 12:00 PM CDT
- Expired
- Jul 28, 2025, 2:51 PM CDT
- In force
- 3 hr
- Issued by
- NWS Twin Cities, MN
All 22 counties
Anoka County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Dakota County, MN, Faribault County, MN, Freeborn County, MN, Hennepin County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, Nicollet County, MN, Ramsey County, MN, Redwood County, MN, Rice County, MN, Scott County, MN, Sibley County, MN, Steele County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 57 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1189 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 1455 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
044 WWUS73 KMPX 271958 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 258 PM CDT Sun Jul 27 2025 MNZ054-064-073>075-082>084-091-092-280800- /O.NEW.KMPX.HT.Y.0009.250728T1700Z-250729T0100Z/ /O.CON.KMPX.XH.W.0002.000000T0000Z-250728T0200Z/ Lac Qui Parle-Yellow Medicine-Redwood-Brown-Nicollet-Watonwan- Blue Earth-Waseca-Martin-Faribault- Including the cities of Fairmont, Blue Earth, Mankato, St James, Granite Falls, Waseca, Madison, St Peter, New Ulm, and Redwood Falls 258 PM CDT Sun Jul 27 2025 ...EXTREME HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT MONDAY... * WHAT...For the Extreme Heat Warning, dangerously hot conditions with heat index values around 105. For the Heat Advisory, heat index values of 100 to 105 expected. * WHERE...Blue Earth, Brown, Faribault, Martin, Nicollet, Waseca, Watonwan, Redwood, Lac Qui Parle, and Yellow Medicine Counties. * WHEN...For the Extreme Heat Warning, until 9 PM CDT this evening. For the Heat Advisory, from noon to 8 PM CDT Monday. * IMPACTS...Heat-related illnesses increase significantly during extreme heat and high humidity events. Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ MNZ047-048-051>053-055>063-065>070-076-077-280200- /O.CON.KMPX.XH.W.0002.000000T0000Z-250728T0200Z/ Stevens-Pope-Sherburne-Isanti-Chisago-Swift-Chippewa-Kandiyohi- Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-Renville-McLeod- Sibley-Carver-Scott-Dakota-Le Sueur-Rice- Including the cities of Benson, Elk River, St Paul, Hastings, Shakopee, Faribault, Chaska, Monticello, Morris, Center City, Cambridge, Chanhassen, Gaylord, Hutchinson, Blaine, Glenwood, Le Sueur, Minneapolis, Victoria, Montevideo, Stillwater, Litchfield, Olivia, and Willmar 258 PM CDT Sun Jul 27 2025 ...EXTREME HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Dangerously hot conditions with heat index values of 100 to 105 expected. * WHERE...Portions of central, east central, south central, and west central Minnesota. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Heat-related illnesses increase significantly during extreme heat and high humidity events. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ MNZ085-093-280800- /O.NEW.KMPX.HT.Y.0009.250728T1700Z-250729T0100Z/ /O.CON.KMPX.HT.Y.0008.000000T0000Z-250728T0200Z/ Steele-Freeborn- Including the cities of Owatonna and Albert Lea 258 PM CDT Sun Jul 27 2025 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT MONDAY... * WHAT...For the first Heat Advisory, heat index values around 100. For the second Heat Advisory, heat index values up to 105 expected. * WHERE...Freeborn and Steele Counties. * WHEN...For the first Heat Advisory, until 9 PM CDT this evening. For the second Heat Advisory, from noon to 8 PM CDT Monday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ MNZ041>045-049-050-078-WIZ014>016-023>028-280200- /O.CON.KMPX.HT.Y.0008.000000T0000Z-250728T0200Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stearns-Benton-Goodhue- Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- Including the cities of Durand, Ladysmith, Little Falls, Mora, Red Wing, Princeton, River Falls, Eau Claire, Chippewa Falls, St Cloud, Menomonie, Rice Lake, Sauk Rapids, Osceola, Hudson, Alexandria, and Long Prairie 258 PM CDT Sun Jul 27 2025 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Heat index values around 100. * WHERE...Portions of central, east central, southeast, and west central Minnesota and northwest and west central Wisconsin. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ Borghoff
5 follow-up statements
926 WWUS73 KMPX 280204 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 904 PM CDT Sun Jul 27 2025 MNZ054-064-073>075-082>084-091-092-281415- /O.EXP.KMPX.XH.W.0002.000000T0000Z-250728T0200Z/ /O.CON.KMPX.HT.Y.0009.250728T1700Z-250729T0100Z/ Lac Qui Parle-Yellow Medicine-Redwood-Brown-Nicollet-Watonwan- Blue Earth-Waseca-Martin-Faribault- Including the cities of Madison, Fairmont, St Peter, Waseca, New Ulm, Granite Falls, Blue Earth, Mankato, St James, and Redwood Falls 904 PM CDT Sun Jul 27 2025 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT MONDAY... ...EXTREME HEAT WARNING HAS EXPIRED... * WHAT...Heat index values up to 106 expected. * WHERE...Blue Earth, Brown, Faribault, Martin, Nicollet, Waseca, Watonwan, Redwood, Lac Qui Parle, and Yellow Medicine Counties. * WHEN...From noon to 8 PM CDT Monday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ MNZ047-048-051>053-055>063-065>070-076-077-280315- /O.EXP.KMPX.XH.W.0002.000000T0000Z-250728T0200Z/ Stevens-Pope-Sherburne-Isanti-Chisago-Swift-Chippewa-Kandiyohi- Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-Renville-McLeod- Sibley-Carver-Scott-Dakota-Le Sueur-Rice- Including the cities of Stillwater, Montevideo, Shakopee, Hastings, Morris, St Paul, Willmar, Gaylord, Chaska, Litchfield, Cambridge, Hutchinson, Center City, Blaine, Glenwood, Chanhassen, Victoria, Elk River, Le Sueur, Benson, Faribault, Monticello, Olivia, and Minneapolis 904 PM CDT Sun Jul 27 2025 ...EXTREME HEAT WARNING HAS EXPIRED... The threat has ended. $$ MNZ085-093-281415- /O.EXP.KMPX.HT.Y.0008.000000T0000Z-250728T0200Z/ /O.CON.KMPX.HT.Y.0009.250728T1700Z-250729T0100Z/ Steele-Freeborn- Including the cities of Owatonna and Albert Lea 904 PM CDT Sun Jul 27 2025 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT MONDAY... ...HEAT ADVISORY HAS EXPIRED... * WHAT...Heat index values up to 105 expected. * WHERE...Freeborn and Steele Counties. * WHEN...From noon to 8 PM CDT Monday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ MNZ041>045-049-050-078-WIZ014>016-023>028-280315- /O.EXP.KMPX.HT.Y.0008.000000T0000Z-250728T0200Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stearns-Benton-Goodhue- Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- Including the cities of Osceola, Menomonie, Mora, Chippewa Falls, Sauk Rapids, Little Falls, Long Prairie, Ladysmith, River Falls, Red Wing, Rice Lake, Eau Claire, Hudson, Durand, Princeton, St Cloud, and Alexandria 904 PM CDT Sun Jul 27 2025 ...HEAT ADVISORY HAS EXPIRED... The threat has ended. $$ NDC
012 WWUS73 KMPX 280522 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1222 AM CDT Mon Jul 28 2025 MNZ054-064-073>075-082>085-091>093-281730- /O.CON.KMPX.HT.Y.0009.250728T1700Z-250729T0100Z/ Lac Qui Parle-Yellow Medicine-Redwood-Brown-Nicollet-Watonwan- Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn- Including the cities of Mankato, St Peter, St James, Albert Lea, Owatonna, Blue Earth, Fairmont, Waseca, Madison, New Ulm, Redwood Falls, and Granite Falls 1222 AM CDT Mon Jul 28 2025 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 106 expected. * WHERE...Blue Earth, Brown, Faribault, Freeborn, Martin, Nicollet, Steele, Waseca, Watonwan, Redwood, Lac Qui Parle, and Yellow Medicine Counties. * WHEN...From noon today to 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ JRB
166 WWUS73 KMPX 281433 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 933 AM CDT Mon Jul 28 2025 MNZ060>063-067>070-076-077-290100- /O.EXB.KMPX.HT.Y.0009.250728T1900Z-250729T0100Z/ Hennepin-Anoka-Ramsey-Washington-Sibley-Carver-Scott-Dakota-Le Sueur-Rice- Including the cities of Minneapolis, Victoria, Chanhassen, St Paul, Chaska, Hastings, Faribault, Shakopee, Le Sueur, Gaylord, Blaine, and Stillwater 933 AM CDT Mon Jul 28 2025 ...HEAT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 100 expected. * WHERE...Sibley, Anoka, Carver, Dakota, Hennepin, Ramsey, Scott, Washington, Le Sueur, and Rice Counties. * WHEN...From 2 PM this afternoon to 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ MNZ054-064-073>075-082>085-091>093-290100- /O.CON.KMPX.HT.Y.0009.250728T1700Z-250729T0100Z/ Lac Qui Parle-Yellow Medicine-Redwood-Brown-Nicollet-Watonwan- Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn- Including the cities of Fairmont, Blue Earth, Albert Lea, Waseca, St Peter, New Ulm, Mankato, Granite Falls, Owatonna, Madison, Redwood Falls, and St James 933 AM CDT Mon Jul 28 2025 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 103 expected. * WHERE...Blue Earth, Brown, Faribault, Freeborn, Martin, Nicollet, Steele, Waseca, Watonwan, Redwood, Lac Qui Parle, and Yellow Medicine Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ JPC
171 WWUS73 KMPX 281752 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1252 PM CDT Mon Jul 28 2025 MNZ054-064-073>075-082>085-091>093-290100- /O.CON.KMPX.HT.Y.0009.000000T0000Z-250729T0100Z/ Lac Qui Parle-Yellow Medicine-Redwood-Brown-Nicollet-Watonwan- Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn- Including the cities of Fairmont, Blue Earth, Albert Lea, Waseca, St Peter, New Ulm, Mankato, Granite Falls, Owatonna, Madison, Redwood Falls, and St James 1252 PM CDT Mon Jul 28 2025 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 102. * WHERE...Blue Earth, Brown, Faribault, Freeborn, Martin, Nicollet, Steele, Waseca, Watonwan, Redwood, Lac Qui Parle, and Yellow Medicine Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ MNZ060>063-067>070-076-077-290100- /O.CON.KMPX.HT.Y.0009.250728T1900Z-250729T0100Z/ Hennepin-Anoka-Ramsey-Washington-Sibley-Carver-Scott-Dakota-Le Sueur-Rice- Including the cities of Minneapolis, Victoria, Chanhassen, St Paul, Chaska, Hastings, Faribault, Shakopee, Le Sueur, Gaylord, Blaine, and Stillwater 1252 PM CDT Mon Jul 28 2025 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 100 expected. * WHERE...Sibley, Anoka, Carver, Dakota, Hennepin, Ramsey, Scott, Washington, Le Sueur, and Rice Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ JPC
680 WWUS73 KMPX 281951 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 251 PM CDT Mon Jul 28 2025 MNZ054-060>064-067>070-073>077-082>085-091>093-282100- /O.CAN.KMPX.HT.Y.0009.000000T0000Z-250729T0100Z/ Lac Qui Parle-Hennepin-Anoka-Ramsey-Washington-Yellow Medicine- Sibley-Carver-Scott-Dakota-Redwood-Brown-Nicollet-Le Sueur-Rice- Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn- Including the cities of Gaylord, Chaska, St Paul, Blue Earth, Hastings, Mankato, Madison, St James, Owatonna, Minneapolis, New Ulm, St Peter, Blaine, Granite Falls, Chanhassen, Albert Lea, Fairmont, Stillwater, Waseca, Le Sueur, Faribault, Shakopee, Redwood Falls, and Victoria 251 PM CDT Mon Jul 28 2025 ...HEAT ADVISORY IS CANCELLED... Heat index values for the rest of today are not expected to reach advisory criteria. Therefore. the Heat Advisory has been cancelled. Warm and humid conditions will continue through the rest of the day so continue to take precautions, including taking frequent breaks and keeping hydrated if partaking in outdoor activities, especially if you are susceptible to any heat-related illnesses. $$ JPC
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this heat advisory went out at Jul 27, 2:40 PM CDT, 18 minutes earlier. Its key messages:
- Growing confidence in strong to severe storms across central MN this evening. All severe hazards are possible with the greatest threat being significant wind gusts.
- Hot and humid again for Monday with the worst heat expected in southern MN. Heat indices in this region are forecast to be 100-108 during the afternoon.
- Severe storms and heavy rainfall possible again Monday evening.
- Cooler drier conditions after Tuesday.
Area forecast discussion, Jul 27, 2:40 PM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
240 PM CDT Sun Jul 27 2025
.KEY MESSAGES...
- Growing confidence in strong to severe storms across central
MN this evening. All severe hazards are possible with the
greatest threat being significant wind gusts.
- Hot and humid again for Monday with the worst heat expected
in southern MN. Heat indices in this region are forecast to be
100-108 during the afternoon.
- Severe storms and heavy rainfall possible again Monday evening.
- Cooler drier conditions after Tuesday.
&&
.DISCUSSION...
Issued at 239 PM CDT Sun Jul 27 2025
Large uncertainty exists in how much farther east the cluster of
thunderstorms in western MN travels before dissipating. The storms
have developed within extreme instability (+3000 J/kg MLCAPE) and 40-
35 knots of shear. A tornado has already been confirmed near
Appleton along with numerous trees down near Milan. But, the
environment does get slightly worse as one heads east with shear
falling under 35 knots and greater CIN. Current thinking is that
this cluster of storms will travel southeast along the Minnesota
River Valley while losing intensity. This will likely throw a wrench
into the expected heat for that region (and north of the cluster
following the mean wind field) as temperatures would cool from both
the shade of the clouds and rain-cooled air.
Farther east across south-central and eastern MN and western WI, the
heat remains on track as heat indices have climbed into the mid 90s
to low 100s. Expecting to climb a few more degrees this afternoon
with additional heating. If you need to be outside, take frequent
breaks, find shade, and stay hydrated. A second round of
thunderstorms seems probable to develop from western to north-
central MN by early this evening. Uncertainty exists in how much
instability can recover over central MN from the anvil shading of
the previous storms. But, provided additional afternoon heating does
occur, the second round of storms should be able to take advantage
of +3000 J/kg of CAPE and 40-50 knots of shear. Initial storms
should be supercellular/clusters with tornadoes, large hail, and
damaging winds all possible. The storms will travel southeast,
likely growing upscale into a bowing line with time, reaching
eastern MN and western WI late this evening. The primary severe
threat would transition to damaging winds while hail and a tornado
may still occur. Winds from these storms could be significant (+75
mph) owing the to the extreme instability and large downdraft CAPE.
The Storm Prediction Center has upgraded most of our MN CWA to an
Enhanced risk as certainty in storms has grown. The bowing line of
storms should exit to our southeast during early Monday morning.
The forecast for Monday also continues to be tricky. The warm front
will sag south such that the highest dewpoints (mid to upper 70s)
should be in southern MN. Combined with area-wide highs in the mid
80s to lower 90s, heat indices are forecast to again climb to 100-
108 in the afternoon, mainly for the Minnesota River Valley and
south. However, a remnant outflow boundary from Sunday night's
convection may also be draped across south-central MN. This brings
some uncertainty of eventual high temperatures for Monday with the
remnant rain-cooled air and if any precipitation can form along
the boundary. Thus, have only issued a Heat Advisory for now
across southern MN for Monday. An upgrade to an Extreme Heat
Warning for at least some of the area may be warranted should
forecast certainty increase. As for precipitation, the consensus
between CAMs is that showers and storms fire along the warm
front over eastern SD and western MN towards Monday evening.
Another explosive convective environment is forecast, with the
12Z HREF showing +3000 J/kg of MUCAPE and 35-50 knots of shear.
Thus, supercells look likely initially with all severe hazards
possible. Tornadoes will be most probable with storms that can
latch on to the warm front or possibly interact with the
aforementioned remnant outflow boundary. CAMs show storms
growing upscale into clusters and then eventually a bowing line
segment as they travel east-southeast along the front. This
would again transition the primary threat to damaging winds,
which for now looks favored most over southern MN. Additionally,
there could be training storms as the southwesterly 850 hPa LLJ
overrunning the warm front provides continual lift. We will
need to also monitor a threat for flooding as southern MN has
recently received quite a bit of rain and the HREF LPMM shows a
swath of 1.5- 2" with localized areas of 3-4" possible through
Monday night.
A cold front will pass through the Upper Midwest by Tuesday morning,
bring much more comfortable weather for the remainder of the week.
Highs will generally be in the mid to upper 70s. Precipitation
chances also look low for the rest of the week after Tuesday as
surface high pressure settles over the Upper Midwest.
&&
.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1231 PM CDT Sun Jul 27 2025
Complicated forecast period in terms of timing of TSRA... Models
have handled the ongoing convection across South Dakota and
western Minnesota poorly today. The ongoing storm (1730z) will
impact the forecast for the rest of this afternoon and evening,
but just how much remains to be seen. In any case, have added in
TEMPO/PROB30s for all terminals sometime between 21z and 08z.
Fog development is likely with light and variable winds and
ample moisture tomorrow morning.
KMSP...As mentioned above, an unusually high amount of
uncertainty exists for only being a few hours out from expected
onset of convection. In any case, believe that the best chance
for storms will be sometime after 03-04z. Have a PROB30 to cover
anything that materializes before then and have introduced
prevailing -TSRA from 04z to 08z with a PROB30 for LIFR
conditions. VFR conditions with light winds expected from Monday
morning through the end of the period.
/OUTLOOK FOR KMSP/
TUE...VFR. Chc MVFR A.M. -TSRA. Wind NE 5-10G15 kts.
WED...VFR. Wind E 5-10 kts.
THU...VFR. Wind SE 5-10kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Heat Advisory until 9 PM CDT this evening for Benton-Douglas-
Freeborn-Goodhue-Kanabec-Mille Lacs-Morrison-Stearns-
Steele-Todd.
Extreme Heat Warning until 9 PM CDT this evening for Anoka-
Blue Earth-Brown-Carver-Chippewa-Chisago-Dakota-Faribault-
Hennepin-Isanti-Kandiyohi-Lac Qui Parle-Le Sueur-Martin-
McLeod-Meeker-Nicollet-Pope-Ramsey-Redwood-Renville-Rice-
Scott-Sherburne-Sibley-Stevens-Swift-Waseca-Washington-
Watonwan-Wright-Yellow Medicine.
WI...Heat Advisory until 9 PM CDT this evening for Barron-Chippewa-
Dunn-Eau Claire-Pepin-Pierce-Polk-Rusk-St. Croix.
&&
DISCUSSION...CTG
AVIATION...DyeHazardous weather outlook, Jul 27, 3:14 AM CDT, 11 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 314 AM CDT Sun Jul 27 2025 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 280815- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 314 AM CDT Sun Jul 27 2025 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Today and Tonight. Hot and very humid conditions arrive today. Extreme Heat Warnings or Heat Advisories are in effect through early this evening. Showers and thunderstorms are likely tonight, especially along and north of I-94. Damaging winds are the main threat, but some large hail and a tornado or two cannot be ruled out. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Additional thunderstorms are likely Monday night and Tuesday. Heavy rainfall and some severe weather is possible. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter may be needed tonight and Monday night.
In the hours before
Local storm report, Jul 27, 12:27 PM CDT, 2 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
1227 PM CDT Sun Jul 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM Tornado 4 E Louisburg 45.16N 96.09W
07/27/2025 Lac qui Parle MN Law Enforcement
Report of tornado southwest of Appleton near
the Minnesota River.
&&
CTGLocal storm report, Jul 27, 1:03 PM CDT, 1 hour 55 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
103 PM CDT Sun Jul 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 PM Tstm Wnd Dmg 1 S Milan 45.11N 95.91W
07/27/2025 Chippewa MN Trained Spotter
Report of numerous large trees down between
Milan and Chippewa County Road 32. Time
estimated from radar.
&&
MEDLocal storm report, Jul 27, 1:08 PM CDT, 1 hour 50 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
108 PM CDT Sun Jul 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM Tstm Wnd Dmg 1 N Watson 45.02N 95.80W
07/27/2025 Chippewa MN Trained Spotter
Large trees and power lines down near the
city of Watson. Time estimated from radar.
&&
MEDLocal storm report, Jul 27, 1:10 PM CDT, 1 hour 48 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
110 PM CDT Sun Jul 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM Tstm Wnd Gst 2 SSE Madison 44.99N 96.18W
07/27/2025 M52 MPH Lac qui Parle MN AWOS
&&
MEDLocal storm report, Jul 27, 1:44 PM CDT, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
144 PM CDT Sun Jul 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 PM Tstm Wnd Dmg 4 SE Milan 45.08N 95.86W
07/27/2025 Chippewa MN Trained Spotter
Photos on social media of snapped power pole
and several large tree limbs down onto a
house.
&&
MEDSpecial weather statement, Jul 27, 2:08 PM CDT, 50 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 208 PM CDT Sun Jul 27 2025 MNZ057-058-065-272000- Kandiyohi MN-Meeker MN-Renville MN- 208 PM CDT Sun Jul 27 2025 ...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MEEKER...SOUTHERN KANDIYOHI AND NORTH CENTRAL RENVILLE COUNTIES UNTIL 3 PM CDT... At 208 PM CDT, Doppler radar was tracking a strong thunderstorm 6 miles east of Prinsburg, or 16 miles south of Willmar, moving east at 25 mph. HAZARD...Wind gusts up to 50 mph and penny size hail. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Minor damage to outdoor objects is possible. Locations impacted include... Olivia, Bird Island, Prinsburg, Cosmos, Lake Lillian, Blomkest, Svea and Thorpe. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 4485 9526 4502 9518 4498 9463 4470 9479 TIME...MOT...LOC 1907Z 286DEG 23KT 4491 9508 MAX HAIL SIZE...0.75 IN MAX WIND GUST...50 MPH Borghoff
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 11:50 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Swift | 55 min |
| Jul 27, 12:16 PM CDT | Tornado Warning | MPX | Chippewa, Lac qui Parle, Swift | 44 min |
| Jul 27, 12:36 PM CDT | Tornado Warning | MPX | Chippewa, Lac qui Parle | 39 min |
| Jul 27, 12:48 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Yellow Medicine | 47 min |
| Jul 27, 1:13 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Renville | 47 min |
| Jul 27, 2:08 PM CDT | Special Weather Statement | MPX | Renville | 52 min |
| Jul 27, 4:19 PM CDT | Special Weather Statement | MPX | Stevens | 41 min |
| Jul 27, 4:24 PM CDT | Severe Thunderstorm Warning | MPX | Stevens | 36 min |
| Jul 27, 4:51 PM CDT | Severe Thunderstorm Warning | MPX | Pope, Stevens, Swift | 54 min |
| Jul 27, 4:55 PM CDT | Flash Flood Warning | MPX | Pope, Stevens | 65 min |
| Jul 27, 5:15 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Pope, Stearns, Swift | 45 min |
| Jul 27, 5:41 PM CDT | Special Weather Statement | MPX | Pope, Swift | 49 min |
| Jul 27, 5:45 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Renville, Stearns | 45 min |
| Jul 27, 5:58 PM CDT | Flash Flood Warning | MPX | Stevens | 4 hr |
| Jul 27, 5:58 PM CDT | Tornado Warning | MPX | Kandiyohi, Meeker | 32 min |
| Jul 27, 6:07 PM CDT | Tornado Warning | MPX | Meeker, Stearns | 38 min |
| Jul 27, 6:11 PM CDT | Severe Thunderstorm Warning | MPX | Stevens | 49 min |
| Jul 27, 6:23 PM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Meeker, Wright | 37 min |
| Jul 27, 6:46 PM CDT | Tornado Warning | MPX | Hennepin, Sherburne, Wright | 29 min |
| Jul 27, 6:48 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Pope, Stearns, Swift | 39 min |
| Jul 27, 6:59 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, Wright | 31 min |
Nearby
Heat Advisories in Minnesota, 2025Every heat advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.